Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 364, NWS Jackson, MS

June 16, 2000Jasper County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 16, 2000, 2:55 PM CDT for Jasper County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 16, 2000, 2:55 PM CDT (19:55 UTC)
Expired
Jun 16, 2000, 3:30 PM CDT
In force
35 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jasper County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 316 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
316 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

547 
WUUS54 KJAN 161955
SVRJAN
MSC061-162030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CDT FRI JUN 16 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JASPER COUNTY IN EAST CENTRAL MISSISSIPPI

* UNTIL 330 PM CDT

* AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF HEIDELBERG...OR ABOUT 14
  MILES NORTHEAST OF LAUREL...MOVING NORTH AT 25 MPH.

DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 3181 8911 3184 8891 3225 8899 3220 8925

76

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 11:30 AM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, Jun 16, 11:30 AM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1130 AM CDT FRI JUN 16 2000

AFFECTS OF UPPER LOW OVER GULF DRIFTING NORTH AND DAYTIME HEATING
WITH SEABREEZE NEAR THE COAST ALREADY INCREASING THE SHOWERS AND
THUNDERSTORMS PER RADAR TRENDS THE PAST FEW HOURS OVER THE SOUTHEAST
FORECAST AREA. PRECIPITABLE WATERS FROM THIS MORNING/S AREA SOUNDINGS
RANGE FROM 1.6 INCHES IN THE NORTH TO 1.8 INCHES IN THE SOUTH. SO AS
THE ATMOSPHERE DESTABILIZES...EXPECTED AN INCREASE OF ACTIVITY UP
THROUGH THE I-20 CORRIDOR THE NEXT SEVERAL HOURS WITH LOCALLY HEAVY
RAINFALL POSSIBLE OVER PORTIONS OF THE SOUTH THROUGH EARLY THIS
AFTERNOON. WILL REMOVE MORNING/AFTERNOON WORDING AND INSERT LOCALLY
HEAVY RAINFALL WORDING IN SOUTH AND CENTRAL. OTHERWISE...REST OF
FORECAST ON TRACK AS THIS SYSTEM LOOKS TO AFFECT OUR NECK OF THE
WOODS FOR THE NEXT SEVERAL DAYS.

.JAN...
MS...NONE.
AR...NONE.
LA...NONE.
05/

In the hours before

Special weather statement, Jun 16, 10:00 AM CDT, 4 hours 55 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
170400-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1000 AM CDT FRI JUN 16 2000

AN UPPER LEVEL DISTURBANCE OVER THE NORTH-CENTRAL GULF OF MEXICO
WILL CONTINUE ITS SLOW NORTHWARD DRIFT THROUGH TONIGHT. COPIOUS
MOISTURE REMAINS SITUATED OVER NORTHEAST LOUISIANA...EXTREME
SOUTHEAST ARKANSAS INTO THE STATE OF MISSISSIPPI TODAY. AS DAYTIME
HEATING OCCURS ALONG WITH DESTABILIZATION FROM THE GULF OF MEXICO
UPPER LOW...SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM RAPIDLY
AND MOVE NORTH THROUGH THE REGION THROUGH THIS EARLY THIS EVENING.

THE MAIN THREAT FROM ANY HEAVIER SHOWERS AND THUNDERSTORMS WILL BE
MICROBURST STRONG WINDS AND SCATTERED AREAS OF BRIEF...HEAVY
RAINFALL. ISOLATED CASES OF SMALL HAIL ARE POSSIBLE WITH STRONGER
THUNDERSTORMS AFTER 2 PM.

ORGANIZED SEVERE THUNDERSTORMS ARE NOT ANTICIPATED...THUS ACTIVATION
OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT
PERSONNEL SHOULD NOT BE NEEDED THROUGH TONIGHT.

FOR MORE INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/JAN WHICH INCLUDES AN EXPERIMENTAL GRAPHICAL
HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Jun 16, 10:10 AM CDT, 4 hours 45 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
170400-

AREA THUNDERSTORM OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE JACKSON MS
1010 AM CDT FRI JUN 16 2000

AN UPPER LEVEL DISTURBANCE OVER THE NORTH-CENTRAL GULF OF MEXICO
WILL CONTINUE ITS SLOW NORTHWARD DRIFT THROUGH TONIGHT. COPIOUS
MOISTURE REMAINS SITUATED OVER NORTHEAST LOUISIANA...EXTREME
SOUTHEAST ARKANSAS INTO THE STATE OF MISSISSIPPI TODAY. AS DAYTIME
HEATING OCCURS ALONG WITH DESTABILIZATION FROM THE GULF OF MEXICO
UPPER LOW...SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM RAPIDLY
AND MOVE NORTH THROUGH THE REGION THROUGH THIS EVENING.

THE MAIN THREAT FROM ANY HEAVIER SHOWERS AND THUNDERSTORMS WILL BE
MICROBURST STRONG WINDS AND SCATTERED AREAS OF BRIEF...HEAVY
RAINFALL. ISOLATED CASES OF SMALL HAIL ARE POSSIBLE WITH STRONGER
THUNDERSTORMS AFTER 2 PM.

ORGANIZED SEVERE THUNDERSTORMS ARE NOT ANTICIPATED...THUS ACTIVATION
OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT
PERSONNEL SHOULD NOT BE NEEDED THROUGH TONIGHT.

FOR MORE INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/JAN WHICH INCLUDES AN EXPERIMENTAL GRAPHICAL
HAZARDOUS WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 1:06 PM CDTSevere Thunderstorm WarningJANHinds, Rankin24 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.